I had Botox for the first time to remove the '11'. My right eye now has a slight drooping upper eyelid. I am able to correct it if I raise my brow, but as soon as I relax, the upper lid droops in the center. I believe it is really the brow that is causing the upper lid to droop. My right eye has a heaviness to it. How long will this last? And, should I try the Lopidine drops?
Slight Drooping and Heaviness After Botox - Will Lopidine Help?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 9
Eye-drops for eye-LID droop and not eye-BROW droop after Botox...
Please have an experienced physician examine your brow position and give you a thorough evaluation to determine which type of droop you have from your Botox treatment before prescribing the drops.
Also, if you are prescribed the eye-drops, I would recommend that your injecting physician go over ALL the potential side-effects such as "adrenaline-like" symptoms such as anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If that happens you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...
Iopidine for Eyelid Droop After Botox
Lopidine drops will help if the eyelids are droopy
Lopidine drops will help if the eyelids are droopy after BOTOX because they will open the eyelid slightly. However, if you are experiencing a general heaviness, these drops will not help.
You might also like...
Drooping of the eyebrow is not the same as drooping of the eyelid from Botox
If the eyelid droops because the levator is affected by Botox being injected too close to the area in the pupil line above the eyebrow, then Iopidine can work. If the forehead is overtreated or treated too low, and it falls bringing the eyelid down with it, then Iopidine would not be expected to work.
Eyelid droopiness is also called ptosis. This is an uncommon side effect of Botox therapy. However, if it occurs, it may last anywhere from 2-6 weeks depending upon severity. Iodipine is an effective treatment for ptosis.
Sounds like diffusion into the frontalis
This is actually more common than true ptosis. When the frontalis is weakened, the brows can't go up and any loose skin on the upper lids will feel heavy. There is a fix to improve this, so go see your injecting doctor.
Treatment for a Droopy Eyelid After Botox
Ptosis, a droopy eyelid, is a potential side effect of treating the upper face with Botox. While the eyelid will improve itself with time, one treatment is Iopidine™ (apraclonidine 0.5 %) eye drops. Iopidine is an alpha-adrenergic agonist medication. It causes muscles in the eyelid (Müller muscles) to contract and can raise the upper eyelid between 1-3 mm. Iopidine is commonly given as one or two drops, three times daily until droopy eyelid only. It is given in the affected eye only.
The duration of time the droopy lid will last is variable. It can be a few days to weeks in cases where only a small amount of Botox diffuses to the eyelid muscles. Or in cases where a lot of Botox affects the eyelid muscles, the droopy lid can last even longer. In general, the effect of Botox is gone within 3-5 months.
Treating a droopy eye after Botox injections
I also experienced this sensation the first time I had botulinum toxin injected and I freqeuntly tell my first time patients that this is a common sensation that tends to last for 2 weeks and commonly resolves without treatment. Wait at least one month, if your symptoms persist, Off label use of Lopidine may provide some relief.
Brow heaviness is not improved by Iopidine
If the heaviness is truly from the eyebrow, you need time not drops to help the situation. It is possible to superimpose a BOTOX forehead lift on this type of treatment with some benefit but your injector really has to know what they are doing. If the droop is just isolated to the upper eyelid, then we recommend the Iopidine drops.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.